Nausea and dystonia in a woman with psychiatric illness
Abstract
A woman with complex psychiatric illness and substance use disorder presented with nausea, vomiting, and episodes of oculogyric crisis. A medication review suggested drug-induced acute dystonia, likely triggered by metoclopramide. Other symptoms were possibly related to cumulative anticholinergic effects. Fluoxetine, a potent CYP2D6 inhibitor, may have increased exposure to metoclopramide and promethazine. This case report demonstrates that pharmacological insight and deprescribing can improve symptoms and support rational pharmacotherapy in vulnerable psychiatric patients.
Fields of Study & Subjects
Nausea and vomiting management
Electroconvulsive Therapy Studies
Poisoning and overdose treatments
Publication details
- Journal / source
- Ugeskrift for Læger
- Publisher
- Danish Medical Association
- Volume
- 188
- Issue
- 10
- Pages
- 1–4
- Publication date
- 2 March 2026
- Language
- DA